Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 19, NWS El Paso, TX

October 13, 20078 counties in New Mexico; El Paso County, Texas

NWS El Paso, TX issued this red flag warning at Oct 13, 2007, 7:35 AM MDT for 8 counties in New Mexico; El Paso County, Texas. It took effect at Oct 13, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2007, 7:35 AM MDT (13:35 UTC)
In effect from
Oct 13, 2007, 12:00 PM MDT
Expired
Oct 13, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 104 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3858 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 131335
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
735 AM MDT SAT OCT 13 2007

...RED FLAG WARNING FOR LOWLANDS OF SOUTHERN AND SOUTHWESTERN
   NEW MEXICO AND GILA WILDERNESS AND SACRAMENTO MOUNTAINS AND EL PASO
   COUNTY FROM NOON TO 8 PM TODAY FOR LOW HUMIDITIES AND WINDY
   CONDITIONS AND HIGH FIRE DANGER...

.A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE AND AN ASSOCIATED
PACIFIC COLD FRONT AHEAD OF IT AT THE SURFACE WILL MOVE INTO THE
SOUTHERN ROCKIES TODAY AND TONIGHT. THIS DRY SYSTEM WILL INDUCE
AN WEST TO EAST PRESSURE GRADIENT AT THE SURFACE AND MIX DOWN
HIGHER MOMENTUM WINDS FROM THE WEST WHICH IN TURN WILL CAUSE
FURTHER DOWNSLOPE DRYING ACROSS THE AREA WHERE FUELS ARE DRYING
AND FIRE DANGER HAS MOVED INTO THE HIGH CATEGORY.

NMZ110>113-TXZ055-132245-
/O.NEW.KEPZ.FW.W.0019.071013T1800Z-071014T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-
735 AM MDT SAT OCT 13 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. 

BY AFTERNOON HUMIDITIES ARE EXPECTED TO FALL BELOW 15% ACROSS THE
WARNED AREA WITH SOUTHWEST WINDS OF 20 TO 30 MPH WITH ISOLATED GUSTS
OF 35 TO 40 MPH. FIRE DANGER IS HIGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

20

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Oct 13, 3:10 AM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Oct 13, 3:10 AM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA
310 AM MDT SAT OCT 13 2007

.SYNOPSIS...
WINDY CONDITIONS WITH A FEW AREAS OF BLOWING DUST ARE EXPECTED TO
DEVELOP THIS AFTERNOON AS A COOL FRONT FROM THE PACIFIC NEARS THE
BORDERLAND. THE FRONT WILL MOVE THROUGH TONIGHT...USHERING IN
TEMPERATURES FOR MOST OF THE NEW WEEK THAT ARE MUCH CLOSER TO NORMAL
FOR MID OCTOBER. ANOTHER PACIFIC COLD FRONT WILL MOVE TO THE AREA
THURSDAY WITH SOME WINDY CONDITIONS AGAIN.

&&

.DISCUSSION...
A WINDY AND SOMEWHAT COOLER DAY STILL LOOKS IN STORE FOR THE AREA
TODAY AS A PACIFIC UPPER LOW MOVES INTO SOUTHERN NEVADA/CALIFORNIA.
ASSOCIATED SURFACE FRONT INTO SOUTHERN CALIFORNIA AND NEARING THE
BAJA PENINSULA. BOTH FEATURES CONTINUING EASTWARD TODAY AND WITH
INCREASING LEE-SIDE TROUGHING OVER EASTERN NEW MEXICO...WINDS SHOULD
INCREASE INTO WINDY CATEGORY THIS AFTERNOON. NOT MUCH MOISTURE WITH
THIS SYSTEM SO ONLY EXPECT A FEW CLOUDS THIS AFTERNOON. HARD TO TELL
HOW MUCH DUST WILL GET BLOWN AROUND WITH THIS. ATMOSPHERE NOT
PARTICULARLY UNSTABLE AND WITH HEALTHY VEGETATIVE GROWTH ACROSS THE
SOUTHERN DESERT...ONLY EXPECT A FEW AREAS OF BLOWING DUST. FRONT
APPEARS TO BE THROUGH BY MIDNIGHT SO WINDS WILL DROP OFF BY THEN.
EAST SLOPE WIND EVENT LOOKS REASONABLE LATE TONIGHT AS PROG
SOUNDINGS SHOW SMALL CAPPING AROUND MOUNTAIN TOP LEVEL...BUT WINDS
ONLY AROUND 35-45 MPH. HIGH TEMPERATURES WILL COOL BACK TO OR
SLIGHTLY BELOW NORMAL SUNDAY AND MONDAY.

MAIN PATTERN FOR REMAINDER OF FORECAST PERIOD IS MAIN UPPER LOW OVER
GULF OF ALASKA/ALEUTIAN ISLANDS TO EJECT SERIES OF TROUGHS EASTWARD
ACROSS THE U.S.  FOLLOWING SHORT WAVE RIDGE ACROSS THE BORDERLAND
MONDAY...FIRST TROUGH SWEEPS ACROSS THE AREA TUESDAY AND TUESDAY
NIGHT. AGAIN ONLY EXPECTING BIT OF HIGH CLOUDS. FEATURE WILL LIKELY
PICK WINDS UP A BIT TUESDAY AFTERNOON. SECOND TROUGH EJECTED FROM
UPPER LOW WILL MOVE ACROSS THE AREA THURSDAY. MAIN IMPACT OF THIS
TROUGH IS FURTHER NORTH WITH ANY CLOUDS...BUT STILL STRONG ENOUGH
INCREASE THE GRADIENT ACROSS THE FORECAST AREA ON THURSDAY...WITH
ANOTHER BREEZY/WINDY AFTERNOON.

LONGER RANGE...GFS SHOWS TROPICAL DEVELOPMENT NEARING SOUTHERN BAJA
FRIDAY NIGHT BUT AS OF NOW NO IMPACT ON OUR AREA FOR NEXT WEEKEND.

&&

.AVIATION...VALID 13/12Z-14/12Z...GENERALLY VFR CONDITIONS THROUGH
THE PERIOD. SOUTHWEST WINDS OF 20 TO 30 MPH DEVELOPING THIS
AFTERNOON MAY PRODUCE A FEW AREAS OF MVFR VSBY DUE TO BLDU UNTIL
AROUND SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 86  63  79  54  81 /   0   0   0   0   0
SIERRA BLANCA TX        85  54  78  50  78 /   0   0   0   0   0
LAS CRUCES              85  55  79  52  79 /   0   0   0   0   0
ALAMOGORDO              85  54  76  50  76 /   0   0   0   0   0
CLOUDCROFT              64  41  56  34  57 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   85  52  76  49  77 /   0   0   0   0   0
SILVER CITY             76  45  70  40  72 /   0   0   0   0   0
DEMING                  82  50  78  47  79 /   0   0   0   0   0
LORDSBURG               82  50  76  47  79 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Oct 13, 6:01 AM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
601 AM MDT SAT OCT 13 2007

NMZ022>025-030>032-TXZ055-056-141300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
601 AM MDT SAT OCT 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

WINDY CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY
EVENING...WITH WINDS OF 20 TO 30 MPH. FEW AREAS OF BLOWING DUST
POSSIBLE IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY
CONDITIONS POSSIBLE AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.